Advertisement

Geometriae Dedicata

, Volume 119, Issue 1, pp 169–179 | Cite as

Examples of Calabi–Yau Threefolds as Covers of Almost-Fano Threefolds

  • G. Casnati
Article
  • 54 Downloads

Abstract

We give a method for producing examples of Calabi–Yau threefolds as covers of degree d ≤ 8 of almost-Fano threefolds, computing explicitely their Euler– Poincaré characteristic. Such a method generalizes the well-knownclassical construction of Calabi–Yau threefolds as double covers of the projective space branched along octic surfaces.

Keywords

Gorenstein cover Calabi–Yau threefold almost-Fano threefold 

Mathematics Subject Classification (2000)

14J35 14E20 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Casnati G. (1996). Covers of algebraic varieties II Covers of degree 5 and construction of surfaces. J. Algebraic Geom. 5:461–477MATHMathSciNetGoogle Scholar
  2. 2.
    Casnati G. (2001). Cover of algebraic varieties IV A Bertini theorem for scandinavian covers of degree 6. Forum Math. 13:21–36MATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Casnati G. (2003). Cover of algebraic varieties V Examples of covers of degree 8 and 9 as catalecticant loci. J. Pure Appl. Algebra 182:17–32CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Casnati G., Ekedahl T. (1996). Covers of algebraic varieties I A general structure theorem, covers of degree 3, 4 and Enriques surfaces. J. Algebraic Geom. 5:439–460MATHMathSciNetGoogle Scholar
  5. 5.
    Casnati G., Supino P. (2002). Construction of threefold with finite canonical map. Glasgow Math. J. 44:65–79CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Catanese F. (1984). On the moduli spaces of surfaces of general type. J. Differential Geom. 19:483–515MathSciNetGoogle Scholar
  7. 7.
    Chang, M.C.: On the Euler numbers of threefolds. In: Yang, L., Yau, S.-T. (eds.) First International Congress of Chinese Mathematicians, vol. 20, pp. 229–234. Beijing, 1998, AMS/IP Stud. Adv. Math., (2001)Google Scholar
  8. 8.
    Chang M.C., Lopez A.F. (2001). A linear bound on the Euler number of threefolds of Calabi–Yau and of general type. Manuscripta Math. 105:47–67CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Cynk S. (1999). Double coverings of octic arrangements with isolated singularities. Adv. Theor. Math. Phys. 3:217–225MATHMathSciNetGoogle Scholar
  10. 10.
    Cynk S. (2003). Cyclic coverings of Fano threefolds. Ann. Polon. Math. 80:117–124MATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Cynk, S., Szemberg, T.: Double covers and Calabi–Yau varieties. In: Jakubczyk, B., Pawłucki, W., Stasica, J. (eds.) Singularities Symposium–Lojasiewicz 70, vol. 44, pp. 93–101. Banach Center Publ., (1998)Google Scholar
  12. 12.
    Gallego F.J., Purnaprajna B.P. (2003). On the canonical rings of covers of surfaces of minimal degree. Trans. Amer. Math. Soc. 355:2715–2732CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Goto S., Watanabe K-i (1978). On graded rings I. J. Math. Soc. Japan 30:179–213MATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Harris J., Tu L.W. (1984). On symmetric and skew–symmetric determinantal varieties. Topology 23:71–84CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Hartshorne, R.: Algebraic geometry. Springer (1977)Google Scholar
  16. 16.
    Hunt B. (1990). A bound on the Euler number for certain Calabi–Yau 3–folds. J. Reine Angew. Math. 411:137–170MATHMathSciNetGoogle Scholar
  17. 17.
    Iskovskikh, V.A., Prokhorov, Y.G.: Fano varieties. Algebraic Geometry V (A.N. Parshin and I.R.~Shafarevich, eds.), Encyclopedia of Mathematical Sciences, vol. 47, (1999)Google Scholar
  18. 18.
    Jahnke P., Peternell T., Radloff I. (2005). Threefolds with big and nef anticanonical bundles I. Math. Ann. 333:569–631CrossRefMathSciNetMATHGoogle Scholar
  19. 19.
    Miranda R. (1985). Triple covers in algebraic geometry. Amer. J. Math. 107:1123–1158MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Pragacz P. (1988). Enumerative geometry of degeneracy loci. Ann. Scient. École. Norm. Sup. 21:413–454MATHMathSciNetGoogle Scholar
  21. 21.
    Schreyer F.O. (1986). Syzygies of canonical curves and special linear series. Math. Ann. 275:105–137CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2006

Authors and Affiliations

  1. 1.Dipartimento di MatematicaPolitecnico di TorinoTurinItaly

Personalised recommendations